Florida, 2001

Damaging Wind in Florida, September 3, 2001

September 3, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 3, 1:10 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 3, 1:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT MON SEP 03 2001

CURRENTLY...LARGE AREA OF CONVECTION LIFTING UP OUT OF THE GLFMEX
OVER THE EASTERN FL PANHANDLE AND INTO SW GA. SCT STORMS HAVE BEEN
DEVELOPING OVER PAST 2 HOURS OVER NE FL PENINSULA AND EXTREME SE GA.
MOIST/UNSTABLE AMS OVER REGION (LIS BETWEEN -4 AND -06...WITH CAPES
AROUND 3000 J/KG) WILL BE CONDUCIVE FOR INCREASING STORM COVERAGE
DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO THE
EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING SOME HEAVY
RAINFALL AMOUNTS AS A LIGHT SOUTHERLY 1000MB-700MB MEAN FLOW
PERSISTS OVER THE CWA. STORMS WILL BE ENHANCED WITH INTERACTION OF
OUTFLOW BOUNDARY AND ECSB. CONVECTION SHOULD BE SLOW TO DISSIPATE
AND THEN LINGER INTO THE EVENING AS WAS THE CASE PAST COUPLE OF
DAYS...ESPECIALLY OVER THE NORTHERN AND EASTERN PORTIONS OF OUR CWA.
THEREFORE WILL GO WITH HIGHER POPS IN THOSE AREAS THAN ADVERTISED IN
LATEST GUIDANCE.

MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH EACH OTHER AND SUGGEST
LITTLE CHANGE OVER THE SHORT TERM FOR OUR AREA. MID LEVEL RIDGE
REMAINS ANCHORED OVER SOUTH FL AS REX PATTERN DEVELOPS OVER THE
CENTRAL PLAINS. WEAK IMPULSES EMBEDDED IN FLOW WHICH THE MODELS
HANDLE SLIGHTLY DIFFERENTLY. TROUGH AXIS SWINGS EASTWARD OVER NEW
ENGLAND AND THE MID ATLANTIC REGION BY LATE TUE/EARLY WED BUT
REMAINS WELL TO OUR NORTH. LOW LEVEL MOISTURE FIELD LINGERS OVER THE
SE THROUGH THE SHORT TERM THEREFORE THE AFTERNOON THROUGH THE LATE
EVENING CONVECTION CONTINUES.

EXTENDED...LITTLE CHANGE ANTICIPATED. WILL CONTINUE WITH SIMILIAR
WORDING AS DAYTIME HEATING/INSTABILITY AND ADEQUATE MOISTURE CONTENT
WILL SUPPORT DIURNAL CONVECTION.

MARINE...NO HIGHLIGHTS. WEAK PRES GRAD WILL PERSIST AND WILL GIVE
WAY TO LGT/VRBL FLOW. WILL WORD TO REFLECT WINDS/SEAS HIGHER VCNTY
OF AFTN/EVE CONVECTION.

PRELIM
AMG 71/88/71/88 6755
SSI 73/87/73/86 6645
JAX 72/90/72/90 5645
GNV 70/89/71/89 4635 03

.JAX...
.GA...NONE.
.FL...NONE.

RAM

In the hours before

Special weather statement, Sep 3, 10:02 AM EST, 4 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON SEP 3 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

A PERSISTENT MOIST WESTERLY FLOW AND THE EAST COAST SEABREEZE WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING.  THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS
THIS AFTERNOON AND MOVE TO THE EAST COAST BY EVENING.  A FEW OF THESE
STORMS MAY BECOME STRONG OR SEVERE...SO STORM SPOTTERS SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION LATER TODAY.

THE MAIN THREATS TODAY WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL. HOWEVER...SOME OF THE STRONGER STORMS MAY CONTAIN SMALL
HAIL AND GUSTY WINDS OF 40 TO 50 MPH. STORM MOTION WILL BE TO EAST AT
10 MPH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ
Special weather statement, Sep 3, 11:00 AM EST, 4 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON SEP 3 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

A PERSISTENT MOIST WESTERLY FLOW AND THE EAST COAST SEABREEZE WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING.  THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS
THIS AFTERNOON AND MOVE TO THE EAST COAST BY EVENING.  A FEW OF THESE
STORMS MAY BECOME STRONG OR SEVERE...SO STORM SPOTTERS SHOULD REMAIN
ALERT FOR POSSIBLE ACTIVATION LATER TODAY.

THE MAIN THREATS TODAY WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL. HOWEVER...SOME OF THE STRONGER STORMS MAY CONTAIN SMALL
HAIL AND GUSTY WINDS OF 40 TO 50 MPH. STORM MOTION WILL BE TO EAST AT
10 MPH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
September 3, 3:00 PM EST
Where
Nassau County, Yulee
Reported by
EMERGENCY MANAGER
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

Home damaged by a falling tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263935.